Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 23, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jun 5, 2012, 9:35 PM MDT. It took effect at Jun 6, 2012, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 5, 2012, 9:35 PM MDT (03:35 UTC)
- In effect from
- Jun 6, 2012, 6:00 AM MDT
- Expired
- Jun 6, 2012, 4:20 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
095 WWUS75 KTFX 060335 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 935 PM MDT TUE JUN 5 2012 MTZ009-010-061200- /O.NEW.KTFX.HW.A.0023.120606T1200Z-120607T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK 935 PM MDT TUE JUN 5 2012 ...HIGH WIND WATCH IN EFFECT FROM 6 AM MDT WEDNESDAY THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 6 AM MDT WEDNESDAY THROUGH WEDNESDAY EVENING. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP WEDNESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. WINDS WILL DIMINISH BY DARK. THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. * WINDS: OVER THE ROCKY MOUNTAIN FRONT EXPECT SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AS HIGH AS 70 MPH. FARTHER EAST EXPECT SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
238 WWUS75 KTFX 061020 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 420 AM MDT WED JUN 6 2012 MTZ009-010-061800- /O.UPG.KTFX.HW.A.0023.120606T1200Z-120607T0300Z/ /O.NEW.KTFX.HW.W.0027.120606T1200Z-120607T0200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK 420 AM MDT WED JUN 6 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE THIS MORNING AND BECOME STRONG. WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE DECREASING. * WINDS: OVER THE NORTHERN ROCKY MOUNTAIN FRONT EXPECT SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH. FARTHER EAST EXPECT SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. * IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...MARIAS PASS...LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jun 5, 9:26 PM MDT, 9 minutes earlier.
Area forecast discussion, Jun 5, 9:26 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 926 PM MDT TUE JUN 5 2012 .UPDATE... SHOWERS AND THUNDERSTORMS HAVE TENDED TO DIMINISH OVER THE LAST HOUR OR SO. THE SEVERE THUNDERSTORM WATCH FOR SW MT IS NO LONGER IN EFFECT. WILL LEAVE IN THE TORNADO WATCH IN THE NORTH AS THERE IS STILL A THREAT OF STRONGER THUNDERSTORMS UNTIL LATE EVENING. OTHERWISE DID NOT MAKE ANY MAJOR CHANGES TO THE FORECAST OTHER THAN HAVE ISSUED A HIGH WIND WATCH FOR GLACIER COUNTY AND WESTERN PONDERA COUNTIES FOR WEDNESDAY AND EARLY WEDNESDAY EVENING. GUIDANCE SUGGESTS SUSTAINED WINDS COULD REACH HIGH WIND CRITERIA. SITUATION APPEARS SOMEWHAT MARGINAL SO WILL LEAVE AS A WATCH FOR NOW. && .AVIATION... UPDATED 0010Z. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH THIS EVENING. A FEW OF THESE WILL CONTAIN HAIL TO ONE INCH IN DIAMETER AS WELL AS WIND GUSTS TO 50 KNOTS AND BRIEF IFR CEILINGS AND VISIBILITIES IN HEAVY RAIN. A WEATHER DISTURBANCE WILL MOVE NORTH THROUGH THE AREA AROUND MIDNIGHT INTO WEDNESDAY MORNING. THIS WILL CONTINUE THE THREAT OF SHOWERS AND POSSIBLY THUNDERSTORMS AFTER MIDNIGHT INTO WEDNESDAY MORNING. AGAIN THERE WILL BE A THREAT OF IFR CEILINGS AND VISIBILTIES IN THE SHOWERS AND POSSIBLE THUNDERSTORMS AFTER MIDNIGHT. FROM LATE WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON EXPECT VFR CONDITIONS. HOWEVER THERE WILL BE GUSTY SOUTHWEST WINDS. BLANK && .PREV DISCUSSION... /ISSUED 610 PM MDT TUE JUN 5 2012/ FXUS65 KTFX 060003 AFDTFX AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 610 PM MDT TUE JUN 5 2012 UPDATED AVIATION SECTION UPDATE... HAVE ADJUSTED THE FORECAST TO INCLUDE THE POSSIBILITY OF STRONGER THUNDERSTORMS IN AREAS WHERE THERE IS EITHER A SEVERE THUNDERSTORM WATCH OR A TORNADO WATCH. ALSO INCREASED PRECIPITATION AMOUNTS ALONG THE EAST SLOPES OF THE ROCKY MOUNTAINS FOR THIS EVENING. BLANK && .PREV DISCUSSION... /ISSUED 240 PM MDT TUE JUN 5 2012/ TONIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL MOVE OVER THE ROCKIES TONIGHT. STRONG STORMS WILL DEVELOP OVER THE SOUTHWEST ZONES AND DEVELOP NORTH DURING THE EVENING. MOIST...UNSTABLE CONDITIONS AHEAD OF THIS TROF WILL KEEP CONDITIONS IN PLACE FOR STRONG THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN ZONES INTO THE EVENING. PORTIONS OF THE CWA TO THE NORTH AND NORTHEAST WILL DEVELOP CAPES IN EXCESS OF 2500 AND VERY STRONG HELICITY. SEVERE THUNDERSTORMS AND/OR TORNADOES ARE POSSIBLE WITH THESE CONDITIONS. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR MARIAS PASS FROM MIDNIGHT THROUGH WEDNESDAY. SNOW ACCUMULATIONS ELSEWHERE WILL GENERALLY BE AT HIGHER ELEVATIONS. STRONG WINDS WILL DEVELOP AFTER MIDNIGHT OVER THE NORTHERN ROCKIES. MODELS ARE NOT CONSISTENT WITH THE STRENGTH OF THESE WINDS AND WILL KEEP FORECASTED VALUES BELOW WARNING CRITERIA. STRONG WEST WINDS WILL CONTINUE THROUGH WEDNESDAY AND TEMPS WILL BE MUCH COOLER. THE AIRMASS WILL WARM THURSDAY AND TEMPS WILL TREND BACK TOWARDS SEASONAL NORMALS. ZELZER THURSDAY THROUGH TUESDAY NIGHT...LONG RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT FOR MOST OF THIS PERIOD...BUT THERE ARE SOME DIFFERENCES IN THE LATER PORTION. AN INCREASINGLY MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER THE TFX CWA THURSDAY AND THURSDAY NIGHT IN THE WAKE OF THE EXITING SHORTWAVE TROUGH AND AHEAD OF AN APPROACHING PACIFIC LOW PRESSURE SYSTEM. THIS WILL KEEP A CHANCE OF SHOWERS OVER THE MOUNTAINS OF WESTERN AND SOUTHWEST MONTANA THURSDAY...AS TEMPERATURES WARM TO NEAR SEASONAL AVERAGES. THE FORECAST MODELS ARE A BIT MORE AGGRESSIVE WITH SPREADING PRECIPITATION OVER THE AREA WITH THE NEXT PACIFIC SYSTEM...SO HAVE INCREASED THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR ACTIVITY WILL BE FRIDAY AFTERNOON AND EVENING ALONG THE LEADING EDGE OF THE SYSTEM AND IN THE VICINITY OF A FAIRLY STRONG ASSOCIATED COLD FRONT. SLIGHTLY WARMER THAN NORMAL TEMPERATURES ON FRIDAY WILL COOL TO ALMOST 10 DEGREES BELOW NORMAL BEHIND THE COLD FRONT ON SATURDAY. ANOTHER GOOD CHANCE FOR SHOWERS IS EXPECTED DURING THE SATURDAY NIGHT THROUGH SUNDAY NIGHT PERIOD AS THE PACIFIC LOW PRESSURE SYSTEM ACTUALLY MOVES THROUGH THE AREA. A WEAK CANADIAN COLD FRONT WILL ALSO SWING SOUTH THROUGH THE AREA IN THE WAKE OF THE SYSTEM SUNDAY AND SUNDAY NIGHT...KEEPING TEMPERATURES AROUND 10 DEGREES BELOW NORMAL. AFTER THIS PERIOD...THE MODELS HAVE SOME DISAGREEMENT. GFS/ECMWF/GEM ALL HAVE AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA IN THE WAKE OF THE PACIFIC SYSTEM...BUT THE GFS MOVES A DISTURBANCE THROUGH THE RIDGE. THEREFORE...HAVE KEPT A SLIGHT CHANCE OF SHOWERS IN THE FORECAST...BUT KEPT THE CHANCE LESS THAN CLIMATOLOGICAL NORMALS. MODELS ARE IN SOMEWHAT BETTER AGREEMENT WITH TEMPERATURES...SO HAVE KEPT THEM NEAR TO SLIGHTLY ABOVE NORMAL FOR THE MONDAY THROUGH TUESDAY NIGHT PERIOD. COULSTON .PRELIMINARY POINT TEMPS/POPS... GTF 44 56 39 72 / 80 30 0 10 CTB 42 51 37 68 / 90 60 10 10 HLN 44 59 37 74 / 80 40 0 10 BZN 38 60 32 72 / 60 20 0 10 WEY 32 48 27 63 / 60 20 10 10 DLN 35 56 34 70 / 70 40 0 10 HVR 49 63 39 74 / 50 20 10 10 LWT 43 59 34 69 / 40 10 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM MDT THIS EVENING BLAINE...CASCADE... CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...FERGUS...HILL... JUDITH BASIN...LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT... SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. WINTER WEATHER ADVISORY UNTIL 6 PM MDT WEDNESDAY FOR ELEVATIONS BELOW 6000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT. HIGH WIND WATCH FROM 6 AM MDT WEDNESDAY THROUGH WEDNESDAY EVENING FOR EASTERN GLACIER... NORTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...BLANK LONG TERM...BRUSDA AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 5, 8:44 PM MDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 844 PM MDT TUE JUN 5 2012 MTZ009-070245- NORTHERN ROCKY MOUNTAIN FRONT- 844 PM MDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT BELOW 6000 FEET FROM MIDNIGHT THROUGH 6 PM MDT WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT FOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-010>015-044>047-049>055-070245- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 844 PM MDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ048-070245- SOUTHERN ROCKY MOUNTAIN FRONT- 844 PM MDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT FOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 5, 8:55 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
855 PM MDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 3 WSW LINCOLN 46.95N 112.74W
06/04/2012 E0.25 INCH LEWIS AND CLARK MT TRAINED SPOTTER
PEA SIZE HAIL JUST WEST OF LINCOLN.
0520 PM HAIL 7 S LINCOLN 46.85N 112.68W
06/04/2012 E1.00 INCH LEWIS AND CLARK MT PUBLIC
QUATER SIZE HAIL NEAR STEMPLE PASS
0623 PM TSTM WND GST CASCADE 47.27N 111.70W
06/04/2012 E50 MPH CASCADE MT PUBLIC
ESTIMATED 50 MPH WIND GUST
0632 PM HAIL FORT SHAW 47.51N 111.81W
06/04/2012 E0.25 INCH CASCADE MT PUBLIC
PEA SIZE HAIL NEAR FORT SHAW
0635 PM HAIL 3 E FAIRFIELD 47.62N 111.92W
06/04/2012 E0.25 INCH TETON MT TRAINED SPOTTER
PEA SIZE HAIL 3 E FAIRFIELD
0638 PM HAIL 7 W FAIRFIELD 47.62N 112.13W
06/04/2012 E0.25 INCH TETON MT TRAINED SPOTTER
PEA SIZE HAIL 7 W FAIRFIELD
0645 PM HAIL SUN PRAIRIE 47.54N 111.48W
06/04/2012 E0.25 INCH CASCADE MT TRAINED SPOTTER
PEA SIZE HAIL IN THE SUN PRAIRIE AREA.
0645 PM TSTM WND GST 5 N ULM 47.50N 111.51W
06/04/2012 E70 MPH CASCADE MT NWS EMPLOYEE
ESTIMATED 70 MPH WIND GUST AT ULM PISHKUN
0645 PM TSTM WND GST 10 W GREAT FALLS 47.50N 111.51W
06/04/2012 E58 MPH CASCADE MT TRAINED SPOTTER
ESTIMATED 50 KTS....58 MPH 10 W GREAT FALLS....RETIRED
NWS EMPLOYEE
0646 PM HAIL 15 NE FAIRFIELD 47.77N 111.75W
06/04/2012 E0.50 INCH TETON MT TRAINED SPOTTER
MARBLE SIZE HAIL 15 NE FAIRFIELD
0648 PM HAIL 1 S VAUGHN 47.55N 111.55W
06/04/2012 E1.00 INCH CASCADE MT PUBLIC
ESTIMATED 1 INCH HAIL JUST SOUTH OF VAUGHN.
0649 PM HAIL VAUGHN 47.56N 111.55W
06/04/2012 E0.50 INCH CASCADE MT PUBLIC
MARBLE SIZE HAIL...WIND ESTIMATED TO 60 MPH...GUSTNADO
0649 PM TSTM WND GST VAUGHN 47.56N 111.55W
06/04/2012 E60 MPH CASCADE MT PUBLIC
MARBLE SIZE HAIL...WIND ESTIMATED TO 60 MPH...GUSTNADO
0701 PM HAIL 5 SE POWER 47.66N 111.61W
06/04/2012 E1.75 INCH CASCADE MT TRAINED SPOTTER
GOLF BALL SIZE HAIL A FEW MILES SOUTHEAST OF POWER.
0708 PM HAIL POWER 47.72N 111.69W
06/04/2012 E1.00 INCH TETON MT FIRE DEPT/RESCUE
ESTIMATED 1 INCH HAIL NEAR POWER
0715 PM HAIL DUTTON 47.85N 111.71W
06/04/2012 E0.25 INCH TETON MT TRAINED SPOTTER
PEA SIZE HAIL IN DUTTON.
0717 PM HAIL SUN PRAIRIE 47.54N 111.48W
06/04/2012 E1.00 INCH CASCADE MT PUBLIC
ESTIMATED 1 INCH HAIL IN SUN PRAIRIE
0728 PM HAIL 5 NE CARTER 47.83N 110.88W
06/04/2012 E2.50 INCH CHOUTEAU MT PUBLIC
ESTIMATED 2.5 INCH HAIL....70 MPH WIND...AND DEBRIS
ALONG HWY 87. VEHICLE WINDOWSHIELDS BLOWN OUT
0728 PM TSTM WND GST 5 NE CARTER 47.83N 110.88W
06/04/2012 E70 MPH CHOUTEAU MT PUBLIC
ESTIMATED 2.5 INCH HAIL....70 MPH WIND...AND DEBRIS
ALONG HWY 87. VEHICLE WINDOWSHIELDS BLOWN OUT
0730 PM HAIL 6 SE POWER 47.65N 111.60W
06/04/2012 E0.70 INCH CASCADE MT TRAINED SPOTTER
0735 PM HAIL 1 S CARTER 47.77N 110.96W
06/04/2012 E2.00 INCH CHOUTEAU MT TRAINED SPOTTER
0735 PM TSTM WND GST 1 S CARTER 47.77N 110.96W
06/04/2012 E65 MPH CHOUTEAU MT TRAINED SPOTTER
0735 PM HAIL 2 W FLOWEREE 47.73N 111.07W
06/04/2012 E2.75 INCH CHOUTEAU MT LAW ENFORCEMENT
DAMAGE TO POLICE VEHICLES
0740 PM HAIL 5 W FORT BENTON 47.83N 110.76W
06/04/2012 E1.75 INCH CHOUTEAU MT TRAINED SPOTTER
WINDOW DAMAGE ON HOUSES
0740 PM TSTM WND GST 5 W FORT BENTON 47.83N 110.76W
06/04/2012 E55 MPH CHOUTEAU MT TRAINED SPOTTER
WINDOW DAMAGE ON HOUSES
0814 PM TSTM WND GST 1 N LOMA 47.95N 110.50W
06/04/2012 M87 MPH CHOUTEAU MT DEPT OF HIGHWAYS
87 MPH WIND GUST AT THE DOT SENSOR JUST NORTH OF LOMA.
0817 PM TSTM WND GST 3 NE LOMA 47.97N 110.46W
06/04/2012 E75 MPH CHOUTEAU MT PUBLIC
ESTIMATED WINDS 75 MPH...STORM SHOWS ROTATION
0821 PM FUNNEL CLOUD 10 N LOMA 48.08N 110.50W
06/04/2012 CHOUTEAU MT PUBLIC
FUNNEL CLOUD REPORTED FROM 10 MILES N LOMA
0824 PM TSTM WND DMG LOMA 47.94N 110.50W
06/04/2012 CHOUTEAU MT TRAINED SPOTTER
ROOF BLOWN OFF GARAGE AND 3 TO 4 INCH DIAMETER TREE
BRANCHES DOWN
0830 PM TSTM WND DMG 15 NE LOMA 48.09N 110.27W
06/04/2012 CHOUTEAU MT TRAINED SPOTTER
PIECES OF SIDING FROM A GRAIN BIN REPORTED ON HWY 87
0835 PM TSTM WND GST 2 E INVERNESS 48.55N 110.65W
06/04/2012 M54 MPH HILL MT DEPT OF HIGHWAYS
54 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF
INVERNESS.
0918 PM HAIL 12 ENE BRADY 48.10N 111.60W
06/04/2012 E1.75 INCH PONDERA MT TRAINED SPOTTER
1023 PM HAIL 9 W CONRAD 48.17N 112.14W
06/04/2012 E1.75 INCH PONDERA MT PUBLIC
GOLFBALL SIZED HAIL
0340 PM FUNNEL CLOUD WHITE SULPHUR SPRINGS 46.55N 110.90W
06/05/2012 MEAGHER MT PUBLIC
TWO REPORTS OF FUNNEL LIFTING AND DROPPING AND ONE
REPORT OF UNCONFIRMED TORNADO
0344 PM HAIL WHITE SULPHUR SPRINGS 46.55N 110.90W
06/05/2012 E1.50 INCH MEAGHER MT TRAINED SPOTTER
ESTIMATED PING PONG BALL SIZE HAIL
0344 PM HAIL WHITE SULPHUR SPRINGS 46.55N 110.90W
06/05/2012 E1.75 INCH MEAGHER MT LAW ENFORCEMENT
SHERIFF OFFICE REPORTS GOLF BALL SIZE HAIL IN WHITE
SULPHUR SPRINGS FALLING AT THE SHERIFF OFFICE.
0350 PM HAIL WHITE SULPHUR SPRINGS 46.55N 110.90W
06/05/2012 E1.00 INCH MEAGHER MT TRAINED SPOTTER
0358 PM HAIL 4 W BOZEMAN 45.68N 111.13W
06/05/2012 E0.75 INCH GALLATIN MT PUBLIC
ESTIMATED 0.75 INCH HAIL REPORTED ALONG FRONTAGE ROAD
WEST OF BOZEMAN
0417 PM HAIL WHITE SULPHUR SPRINGS 46.54N 110.90W
06/05/2012 M2.00 INCH MEAGHER MT TRAINED SPOTTER
HAIL MEASUED AT 2.0 INCHES
0441 PM HAIL WOLF CREEK 47.01N 112.07W
06/05/2012 E0.88 INCH LEWIS AND CLARK MT PUBLIC
DIME TO NICKEL SIZE HAIL FALLING IN THE WOLF CREEK
AREA.
0445 PM HAIL 3 N WOLF CREEK 47.05N 112.07W
06/05/2012 E0.88 INCH LEWIS AND CLARK MT TRAINED SPOTTER
NICKEL SIZE HAIL FALLING NORTH OF WOLF CREEK.
0455 PM HAIL BELGRADE 45.78N 111.18W
06/05/2012 E0.25 INCH GALLATIN MT TRAINED SPOTTER
0500 PM HAIL 3 ESE WOLF CREEK 46.99N 112.01W
06/05/2012 E1.25 INCH LEWIS AND CLARK MT PUBLIC
HAIL UP TO WALNUT SIZE IN THE HOLTER LAKE AREA.
0530 PM HAIL 7 SSW UTICA 46.87N 110.14W
06/05/2012 E1.75 INCH JUDITH BASIN MT TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED BY TRAINED SPOTTER
0540 PM HAIL SHERIDAN 45.46N 112.19W
06/05/2012 E0.25 INCH MADISON MT EMERGENCY MNGR
PEA SIZE HAIL AND WIND GUSTS AROUND 45 MPH IN THE
SHERIDAN AREA.
0541 PM TORNADO HOBSON 47.00N 109.87W
06/05/2012 JUDITH BASIN MT PUBLIC
TORNADO SPOTTED ON THE GROUND WITH DAMAGE
0550 PM HAIL 2 NW BENCHLAND 47.10N 110.06W
06/05/2012 E1.00 INCH JUDITH BASIN MT TRAINED SPOTTER
ESTIMATED 1.0 INCH HAIL WITH ROTATION IN SE CORNER OF
WALL CLOUD
0555 PM TSTM WND GST 7 SW BELT 47.31N 111.03W
06/05/2012 E50 MPH CASCADE MT TRAINED SPOTTER
ESTIMATED 50 MPH WINDS
0600 PM HAIL 4 NNE WINDHAM 47.13N 110.11W
06/05/2012 E1.00 INCH JUDITH BASIN MT TRAINED SPOTTER
0600 PM HEAVY RAIN 4 NNE WINDHAM 47.13N 110.11W
06/05/2012 M1.15 INCH JUDITH BASIN MT TRAINED SPOTTER
0618 PM HAIL DENTON 47.32N 109.95W
06/05/2012 E1.75 INCH FERGUS MT FIRE DEPT/RESCUE
ESTIMATED GOLF BALL SIZE HAIL WITH FUNNEL CLOUD
OBSERVED
0653 PM TORNADO COFFEE CREEK 47.35N 110.08W
06/05/2012 FERGUS MT LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT CONFIRMED TORNADO ON GROUND WITH
LARGE PATH AND DAMAGE
0655 PM HAIL 16 E GERALDINE 47.60N 109.92W
06/05/2012 E1.00 INCH CHOUTEAU MT PUBLIC
ESTIMATED 1.0 INCH PLUS SIZE HAIL
0733 PM TORNADO BIG SANDY 48.18N 110.11W
06/05/2012 CHOUTEAU MT TRAINED SPOTTER
SPOTTER CONFIRMED CONE TORNADO
0733 PM TORNADO 8 SE BIG SANDY 48.10N 109.99W
06/05/2012 CHOUTEAU MT TRAINED SPOTTER
SPOTTER CONFIRMED CONE TORNADO APPROX 8 MILES SSE OF
BIG SANDY
0735 PM HAIL 5 N LOMA 48.01N 110.50W
06/05/2012 E0.50 INCH CHOUTEAU MT TRAINED SPOTTER
0758 PM HAIL 8 W BIG SANDY 48.18N 110.29W
06/05/2012 E1.25 INCH CHOUTEAU MT TRAINED SPOTTER
0850 PM HEAVY RAIN RUDYARD 48.56N 110.56W
06/05/2012 M1.00 INCH HILL MT TRAINED SPOTTER
MEASURED 1 INCH IN 15 MINUTES
&&
MERCERSpecial weather statement, Jun 5, 9:02 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
902 PM MDT TUE JUN 5 2012
MTZ011-044-045-060345-
HILL MT-LIBERTY MT-TOOLE MT-
902 PM MDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOLE...NORTHERN
LIBERTY AND NORTHWESTERN HILL COUNTIES UNTIL 945 PM MDT...
AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTH OF INVERNESS...OR 26 MILES
NORTHEAST OF CHESTER...MOVING NORTHWEST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITLASH.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4868 11121 4899 11159 4899 11048 4871 11037
4865 11063
TIME...MOT...LOC 0302Z 153DEG 39KT 4879 11057
BRUSDASpecial weather statement, Jun 5, 9:04 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
904 PM MDT TUE JUN 5 2012
MTZ048-049-060345-
EASTERN TETON MT-SOUTHERN ROCKY MOUNTAIN FRONT MT-
904 PM MDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TETON COUNTY UNTIL
945 PM MDT...
AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRFIELD...OR 13 MILES SOUTHEAST OF
CHOTEAU...MOVING NORTH AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHOTEAU...DUTTON...
BYNUM AND PENDROY.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4807 11275 4810 11233 4801 11198 4798 11198
4799 11192 4790 11159 4765 11172 4756 11215
TIME...MOT...LOC 0304Z 170DEG 43KT 4770 11207
BRUSDALocal storm report, Jun 5, 9:07 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
907 PM MDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 8 WSW FAIRFIELD 47.58N 112.15W
06/05/2012 E50 MPH TETON MT TRAINED SPOTTER
REPORT OF AT LEAST 50 MPH WIND GUSTS
&&
UTTECHLocal storm report, Jun 5, 9:28 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
928 PM MDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL GEYSER 47.27N 110.49W
06/05/2012 E0.88 INCH JUDITH BASIN MT TRAINED SPOTTER
NICKEL SIZE HAIL AND 0.50 INCHES OF RAIN
&&
UTTECHSpecial weather statement, Jun 5, 9:29 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 929 PM MDT TUE JUN 5 2012 MTZ012-013-050-060430- CASCADE MT-CHOUTEAU MT-JUDITH BASIN MT- 929 PM MDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUDITH BASIN... SOUTHERN CHOUTEAU AND NORTHEASTERN CASCADE COUNTIES UNTIL 1030 PM MDT... AT 928 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR GEYSER...OR 12 MILES NORTHWEST OF STANFORD...MOVING NORTHWEST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT BENTON... GEYSER...HIGHWOOD AND RAYNESFORD. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4767 11117 4786 11064 4724 11022 4711 11058 TIME...MOT...LOC 0329Z 154DEG 34KT 4726 11043 MLV
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:06 PM MDT | Special Weather Statement | TFX | Beaverhead | 39 min |
| Jun 5, 6:08 PM MDT | Special Weather Statement | TFX | Cascade | 67 min |
| Jun 5, 6:11 PM MDT | Tornado Warning | TFX | Chouteau, Fergus, Judith Basin | 49 min |
| Jun 5, 6:16 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Fergus, Judith Basin | 59 min |
| Jun 5, 6:52 PM MDT | Tornado Warning | TFX | Blaine, Chouteau, Fergus | 23 min |
| Jun 5, 7:06 PM MDT | Tornado Warning | TFX | Blaine, Chouteau, Fergus, Hill | 24 min |
| Jun 5, 7:24 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 51 min |
| Jun 5, 7:29 PM MDT | Tornado Warning | TFX | Blaine, Chouteau, Hill | 46 min |
| Jun 5, 8:03 PM MDT | Special Weather Statement | TFX | Cascade | 42 min |
| Jun 5, 8:09 PM MDT | Tornado Warning | TFX | Chouteau, Hill, Liberty | 45 min |
| Jun 5, 9:02 PM MDT | Special Weather Statement | TFX | Liberty | 43 min |
| Jun 5, 9:04 PM MDT | Special Weather Statement | TFX | Teton | 41 min |
| Jun 5, 9:29 PM MDT | Special Weather Statement | TFX | Chouteau | 61 min |
| Jun 5, 10:09 PM MDT | Special Weather Statement | TFX | Pondera | 51 min |
| Jun 5, 10:12 PM MDT | Special Weather Statement | TFX | Chouteau | 48 min |
| Jun 6, 4:20 AM MDT | High Wind Warning | TFX | 16 hr | |
| Jun 6, 9:39 AM MDT | River Flood Warning | TFX | Cascade | 3 days |
| Jun 6, 9:39 AM MDT | River Flood Warning | TFX | Cascade | 3 days |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.